MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400300-15
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a mildly calcified, mildly tortuous left anterior descending coronary artery that is 70% stenosed.A 3.00x15mm nc trek neo balloon dilatation catheter (bdc) was loaded onto a 0.014" non-abbott guidewire, with difficulty.Resistance was noted when advancing the nc trek neo bdc over the guidewire and the shaft was observed to kink outside the patient.Difficulty was noted when removing the nc trek neo balloon and both balloon and guidewire were removed as one unit.An unspecified balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported difficulty to insert, advance and remove the device from the guide wire could not be replicated in a testing environment due to the condition of the returned device.The reported kink was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty inserting, advancing and removing the device from the guide wire could not be determined; however, the reported kink appears to be related to operational context.Possible factors that may contribute to the inability to advance the balloon dilatation catheter (bdc) over the guide wire and difficult advancing and removing the balloon dilatation catheter (bdc) from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, device placement technique, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the inner member.In this case, it is likely that the shaft became kink during the attempt to advance the device over the guide wire, as resistance was noted.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23223883
Report Number2024168-2025-10936
Device Sequence Number18519102
Product Code LOX
UDI-Device Identifier08717648232527
UDI-Public(01)08717648232527(17)280531(10)50618G1
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400300-15
Device Catalogue Number1400300-15
Device Lot Number50618G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight67 KG